Tags

Type your tag names separated by a space and hit enter

A Case Report of Immune Thrombocytopenia after ChAdOx1 nCoV-19 Vaccination.
J Korean Med Sci. 2021 Nov 08; 36(43):e306.JK

Abstract

Immune thrombocytopenia (ITP) is an autoimmune condition characterized by platelet destruction through antibody-mediated mechanism. ITP is one of the manifestations of a coronavirus disease, as well as an adverse event occurring after vaccination against severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2). Several cases of ITP have been described after vaccination with two mRNA-based vaccines-BTN162b2 (Pfizer-BioNTech) and mRNA-1273 (Moderna)-against SARS-CoV-2. Herein, we report a case of ITP occurring after vaccination with ChAdOx1 adenovirus vector nCoV-19 (AstraZeneca) vaccine in Korea. A 66-year-old woman presented with multiple ecchymoses on both upper and lower extremities and gingival bleeding, appearing 3 days after receiving the first dose of ChAdOx1 nCoV-19. Her laboratory results showed isolated severe thrombocytopenia without evidence of combined coagulopathy. She was diagnosed with ITP and successfully treated with high-dose dexamethasone and intravenous immunoglobulin. Clinical suspicion to identify vaccine-related ITP is important to promptly initiate appropriate treatment.

Authors+Show Affiliations

Department of Internal Medicine, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.Department of Hematology, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea. eunjichoi@amc.seoul.kr.Department of Hematology, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.Department of Hematology, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.Department of Hematology, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.Department of Hematology, Asan Medical Center, University of Ulsan College of Medicine, Seoul, Korea.

Pub Type(s)

Case Reports

Language

eng

PubMed ID

34751013

Citation

Kim, Gyungah, et al. "A Case Report of Immune Thrombocytopenia After ChAdOx1 nCoV-19 Vaccination." Journal of Korean Medical Science, vol. 36, no. 43, 2021, pp. e306.
Kim G, Choi EJ, Park HS, et al. A Case Report of Immune Thrombocytopenia after ChAdOx1 nCoV-19 Vaccination. J Korean Med Sci. 2021;36(43):e306.
Kim, G., Choi, E. J., Park, H. S., Lee, J. H., Lee, J. H., & Lee, K. H. (2021). A Case Report of Immune Thrombocytopenia after ChAdOx1 nCoV-19 Vaccination. Journal of Korean Medical Science, 36(43), e306. https://doi.org/10.3346/jkms.2021.36.e306
Kim G, et al. A Case Report of Immune Thrombocytopenia After ChAdOx1 nCoV-19 Vaccination. J Korean Med Sci. 2021 Nov 8;36(43):e306. PubMed PMID: 34751013.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - A Case Report of Immune Thrombocytopenia after ChAdOx1 nCoV-19 Vaccination. AU - Kim,Gyungah, AU - Choi,Eun-Ji, AU - Park,Han-Seung, AU - Lee,Jung-Hee, AU - Lee,Je-Hwan, AU - Lee,Kyoo-Hyung, Y1 - 2021/11/08/ PY - 2021/07/15/received PY - 2021/10/20/accepted PY - 2021/11/9/entrez PY - 2021/11/10/pubmed PY - 2021/11/12/medline KW - COVID-19 KW - ChAdOx1 nCoV-19 KW - Immune Thrombocytopenia KW - SARS-CoV-2 SP - e306 EP - e306 JF - Journal of Korean medical science JO - J Korean Med Sci VL - 36 IS - 43 N2 - Immune thrombocytopenia (ITP) is an autoimmune condition characterized by platelet destruction through antibody-mediated mechanism. ITP is one of the manifestations of a coronavirus disease, as well as an adverse event occurring after vaccination against severe acute respiratory syndrome coronavirus 2 (SARS-CoV-2). Several cases of ITP have been described after vaccination with two mRNA-based vaccines-BTN162b2 (Pfizer-BioNTech) and mRNA-1273 (Moderna)-against SARS-CoV-2. Herein, we report a case of ITP occurring after vaccination with ChAdOx1 adenovirus vector nCoV-19 (AstraZeneca) vaccine in Korea. A 66-year-old woman presented with multiple ecchymoses on both upper and lower extremities and gingival bleeding, appearing 3 days after receiving the first dose of ChAdOx1 nCoV-19. Her laboratory results showed isolated severe thrombocytopenia without evidence of combined coagulopathy. She was diagnosed with ITP and successfully treated with high-dose dexamethasone and intravenous immunoglobulin. Clinical suspicion to identify vaccine-related ITP is important to promptly initiate appropriate treatment. SN - 1598-6357 UR - https://www.unboundmedicine.com/medline/citation/34751013/A_Case_Report_of_Immune_Thrombocytopenia_after_ChAdOx1_nCoV_19_Vaccination_ L2 - https://jkms.org/DOIx.php?id=10.3346/jkms.2021.36.e306 DB - PRIME DP - Unbound Medicine ER -